Hail, Scott
- When
- June 21, 7:05 PM CST
- Where
- Scott County, 0.49 mi WSW of Sensation
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.866, -94.277
Nickel to quarter size hail fell in the area of Lake Hinkle.
The arrival of a cold front in Arkansas triggered isolated severe weather and flash flooding in the western part of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The arrival of a cold front in Arkansas triggered isolated severe weather and flash flooding in the western part of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 21, 5:24 PM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 624 PM CDT TUE JUN 21 2011 .AVIATION... ISOLATED TSRA WILL CONTINUE TO DISSIPATE THIS EVENING...ALONG WITH GUSTY WINDS. HAVE ADDED TEMPO GROUP FOR STRATUS DEVELOPMENT AT THE SOUTHERN SITES WHERE RAIN FELL THIS MORNING. ALSO HAVE VCTS DURING THE AFTERNOON HOURS ACROSS THE SOUTH...WHERE CONVECTION COULD SET UP AS COLD FRONT SLOWLY MOVES ACROSS THE STATE WEDNESDAY. && .PREV DISCUSSION... /ISSUED 301 PM CDT TUE JUN 21 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A COLD FRONT WAS ENTERING NORTHWEST ARKANSAS THIS AFTERNOON. THE FRONT WILL SAG INTO CENTRAL SECTIONS OF THE STATE BEFORE STALLING. THE FRONT WILL ACT AS A FOCUS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE COMING DAYS. STORMS HAVE HAD DIFFICULTY FORMING AHEAD OF THE FRONT THIS AFTERNOON GIVEN CLOUDS/COOLING SURROUNDING PRECIPITATION THIS MORNING. KEPT ISOLATED STORMS IN THE NORTHWEST HALF OF ARKANSAS OVERNIGHT...WITH A LITTLE BETTER CHANCE FOR RAIN FARTHER SOUTHEAST. COULD HAVE MORE WIDESPREAD PRECIPITATION IN THE SHORT TERM IF MCS HAPPENS TO FORM IN THE CENTRAL/SOUTHERN PLAINS...AND TRACKS ALONG THE FRONT INTO THE REGION. THERE IS AN OUTSIDE CHANCE OF OF THIS HAPPENING IN THE COMING DAYS. OTHERWISE...RAIN WILL REMAIN HIT AND MISS. TEMPERATURES WILL BE CLOSE TO NORMAL TO PERHAPS A LITTLE BELOW NORMAL. LONG TERM...SATURDAY THROUGH TUESDAY LONG TERM BEGINS WITH RIDGE TO THE SW OF AR...AND UPPER TOUGH TO THE NE OVER THE GREAT LAKES REGION. THIS SETUP HAS AR IN NW FLOW ALOFT...WITH TEMPS EXPECTED TO REMAIN NEAR NORMAL THIS COMING WEEKEND IN THIS TYPE OF UPPER FLOW. THIS SETUP ALSO BRINGS INCREASED CHANCES FOR PRECIP AS COMPLEXES OF STORMS DEVELOP TO THE NW AND MOVE SE OVER THE REGION IN THIS NW FLOW ALOFT...AROUND THE PERIPHERY OF THE UPPER LEVEL RIDGE. DO EXPECT THIS SCENARIO THROUGH MUCH OF THE WEEKEND...SO HAVE CONTINUED CHANCE POPS FOR MUCH OF THE CWA. LOOKS LIKE BEST POPS WILL REMAIN ACROSS THE NERN TWO THIRDS OF THE STATE...THOUGH SPECIFICS REGARDING EXACT TIMING OF THESE SYSTEMS IS DIFFICULT TO PIN DOWN THAT FAR OUT. THERE WILL BE SOME POTENTIAL FOR SVR WX AS WELL. BY EARLY NEXT WEEK...THE UPPER RIDGE IS EXPECTED TO EXPAND BACK TO THE NORTH AND EAST...WITH MUCH OF THE CENTRAL CONUS UNDER THE INFLUENCE OF A STRONG UPPER LEVEL RIDGE. EXPECT TEMPS TO WARM BACK ABOVE NORMAL...WITH HOTTEST TEMPS EXPECTED BY THE MIDDLE OF NEXT WEEK. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 800 PM CDT TUE JUN 21 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 800 PM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SLOWLY SAG INTO ARKANSAS TONIGHT...AND DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. THE THREAT OF SEVERE STORMS IS EXPECTED TO LOWER AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ONCE THE COLD FRONT MOVES INTO THE STATE IT WILL MEANDER ABOUT ARKANSAS THROUGH THE END OF THE WEEK. THIS WILL ACT AS A TRIGGERING MECHANISM FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY. THE OVERALL THREAT FOR ANY SEVERE STORMS WILL BE QUITE LOW...WITH ONLY AN ISOLATED PULSE STRONG TO SEVERE STORM POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE LIMITED POTENTIAL FOR SEVERE STORMS. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
637 PM CDT TUE JUN 21 2011
ARZ037-220020-
SCOTT AR-
637 PM CDT TUE JUN 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT COUNTY UNTIL 715 PM
CDT...
AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEEKS...OR 9 MILES SOUTH OF HARTFORD. THIS
STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
OLIVER... MORGAN SPRINGS... LAKE HINKLE...
BEAUCHAMP... CAUTHRON... BATES...
WEEKS... WALKER MTN...
LITTLE PINES REC AREA... GIPSON...
COALDALE... BRAWLEY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3495 9439 3496 9437 3496 9431 3497 9428
3497 9424 3499 9423 3499 9420 3479 9424
3481 9446 3492 9446
TIME...MOT...LOC 2337Z 280DEG 2KT 3489 9440
58The Western Arkansas radar (KSRX), 48 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Nickel to quarter size hail fell in the area of Lake Hinkle.
Numerous roadways were under water and low-water crossings were flooded in the Lake Hinkle area. Jones Creek Rd. was mostly under water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310874, 310875.